Alert archive / North Dakota / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 134, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 18, 2003, 12:51 PM CDT for Renville County, North Dakota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2003, 12:51 PM CDT (17:51 UTC)
- Expired
- Jul 18, 2003, 1:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Renville County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 5.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 181751
SVRBIS
NDC075-181830-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1250 PM CDT FRI JUL 18 2003
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA
* UNTIL 130 PM CDT
* AT 1250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 17 MILES WEST OF GLENBURN...OR ABOUT 23 MILES
NORTHWEST OF MINOT...MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GLENBURN AT 110 PM CDT.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
LAT...LON 4858 10184 4846 10184 4846 10107 4854 10106
4855 10146 4858 10145
$$
TWHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:35 AM CDT, 10 hours 16 minutes earlier.
Area forecast discussion, Jul 18, 2:35 AM CDT, 10 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 235 AM CDT FRI JUL 18 2003 SURFACE LOW PRESSURE TROUGH FROM SRN SASKATCHEWAN THROUGH ERN MONTANA TO ERN WYOMING PROGGED TO LIE ACROSS WRN MANITOBA/MINOT/DICKINSON LINE BY AROUND 18Z...THEN DRIFT EASTWARD TO A DEVILS LAKE/BISMARCK LINE BY 00Z. PLENTY OF CAPE WITH OVER 2000 VALUES ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA TODAY. MAIN FOCUS OF THUNDERSTORM DEVELOPMENT WILL BE ALONG THIS BOUNDARY THAT WILL HAVE THE BEST SURFACE CONVERGENCE AND POOLING OF LOW LEVEL MOISTURE. CAPPED ENVIRONMENT AT MID LEVELS WILL PROBABLY BE BROKEN BY GOOD SURFACE HEATING ALONG SURFACE BOUNDARY. RAISED POPS TODAY AND THIS EVENING FOR AREAS IN VICINITY OF SURFACE BOUNDARY. WILL MENTION SEVERE POSSIBILITIES. BY SATURDAY MORNING THE SURFACE BOUNDARY IS MAINLY SOUTH AND EAST OF FORECAST AREA WITH DRY HIGH PRESSURE FROM WESTERN CANADA FILTERING INTO ND. WILL LOWER POPS A TAD AND PUT ONLY SLIGHT CHANCE OF THUNDER IN FOR SATURDAY. A COLD FRONT MOVES SOUTH SATURDAY NIGHT BRINGING A CHANCE OF SHOWERS OR THUNDERSHOWERS. NO CHANGES IN EXTENDED PLANNED. BIS...NONE. VINING
Hazardous weather outlook, Jul 18, 5:08 AM CDT, 7 hours 43 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-191000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 508 AM CDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY OVER ALL OF WESTERN AND CENTRAL NORTH DAKOTA. SOME STORMS MAY BE SEVERE AND CONTAIN HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS WESTERN AND CENTRAL NORTH DAKOTA TODAY. VINING
In the hours before
Local storm report, Jul 18, 10:16 AM CDT, 2 hours 35 minutes before
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
924 AM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 AM 10 NNE TIOGA ND 1 INCH HAIL
07/18/03 MOUNTRAIL EVENT DURATION 15
MINUTES. REPORTED BY
ATMOSPHERIC RESOURCE
OBSERVER. CROPS LAID
DOWN.
NNNNLocal storm report, Jul 18, 11:03 AM CDT, 1 hour 48 minutes before
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1103 AM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1035 AM KENMARE ND .75 INCH HAIL
07/18/03 WARD REPORTED BY STORM
SPOTTER.
NNNNLocal storm report, Jul 18, 11:15 AM CDT, 1 hour 36 minutes before
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1115 AM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1104 AM COTEAU ND .75 INCH HAIL
07/18/03 BURKE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NNNNLocal storm report, Jul 18, 11:28 AM CDT, 1 hour 23 minutes before
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1128 AM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1125 AM 3 W NIOBE ND .88 INCH HAIL
07/18/03 BURKE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NNNNLocal storm report, Jul 18, 12:25 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1225 PM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1220 PM MINOT ND .75 INCH HAIL
07/18/03 WARD REPORTED BY PUBLIC.
NNNNLocal storm report, Jul 18, 12:47 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1247 PM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 PM DES LACS ND 1.75 INCH HAIL
07/18/03 WARD REPORTED BY PUBLIC.
NNNNThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:25 PM CDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 50 min |
| Jul 18, 5:56 AM CDT | Severe Thunderstorm Warning | BIS | Divide | 59 min |
| Jul 18, 6:35 AM CDT | Severe Thunderstorm Warning | BIS | Burke | 55 min |
| Jul 18, 6:37 AM CDT | Severe Thunderstorm Warning | BIS | Williams | 48 min |
| Jul 18, 7:21 AM CDT | Severe Thunderstorm Warning | BIS | Williams | 59 min |
| Jul 18, 7:53 AM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 52 min |
| Jul 18, 8:43 AM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 32 min |
| Jul 18, 10:17 AM CDT | Severe Thunderstorm Warning | BIS | Ward | 28 min |
| Jul 18, 10:26 AM CDT | Severe Thunderstorm Warning | BIS | Burke | 34 min |
| Jul 18, 11:03 AM CDT | Severe Thunderstorm Warning | BIS | Burke | 57 min |
| Jul 18, 11:57 AM CDT | Severe Thunderstorm Warning | BIS | Ward | 63 min |
| Jul 18, 1:02 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 58 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.